BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Back to Search Results |
| Catalog Number |
D160903 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Cardiac Tamponade (2226)
| Date of Event |
02/12/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31802974l and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Event or Problem Description
During a cardiac ablation procedure, while using a vizigo sheath/octaray catheter, the patient experienced decreased in blood pressure and pericardial effusion/cardiac tamponade.The report indicated that shortly after the procedure started, after cs (coronary sinus) catheter insertion, the blood pressure decreased and pericardial effusion/cardiac tamponade was confirmed by external echocardiography.The procedure was interrupted.Pericardial drainage was performed, and the blood pressure stabilized.The patient left the room after hemostasis was confirmed.The event was not resolved and the procedure was interrupted.The septal puncture needle was rf (radiofrequency) needle.The physician¿s assessment on the health hazard was not-serious (moderate/mild).The physician¿s comment on the relationship between the event and the product was that the event occurred before product use, so there was no causal relationship.No extension of hospitalization was noted.The visitag coloring setting was tag index, and the visitag additional filter used was fot (force over time).No abnormalities were observed prior/during product use.Carto 3 system and ngen device were used for the procedure.The information received indicated that when the cardiac tamponade occurred, there were no biosense webster products in the cardiac cavity.All the catheters had not yet been inserted into the body, but the vizigo sheath was in use for the procedure before the pericardial effusion was confirmed.The outcome of the adverse event was that the patient's condition improved.Prior to noting the pe/ct (pericardial effusion / cardiac tamponade) ablation was not performed.The patient did not require cardiac surgery.The physician¿s opinion on the cause of this adverse event was procedure.It seems that the raa (right atrial appendage) was perforated during cs insertion or while preparing for transseptal puncture.The patient required extended hospitalization for observation.The procedural act (activated clotting time) was 300 seconds.No catheter exchanges occurred during the procedure.No transseptal puncture was performed.At the beginning of the procedure, while inserting cs catheter.The patient did not require cardiac surgery.There are two reports for this event (vizigo and octaray).This report is for the octaray sheath.
Additional Manufacturer Narrative
On 11-mar-2026, bwi received additional information indicating that the octaray catheter was not inserted into the patient's body at the time the cardiac tamponade was confirmed.As a result, this event is not reportable under the octaray catheter and no further reports will be sent under this manufacturer report number.Manufacturer's reference number: (b)(4).